Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have tender swollen lymph nodes, constant drainage down back of throat and fuzzy feeling. Cause?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
I have tender swollen lymph nodes, constant drainage down back of throat, and fuzzy feeling. Low grade fever. No congestion or headache. Feel unwell!
Posted Thu, 10 Oct 2013 in General Health
Answered by Dr. M Y Shareef 2 hours later
Hi XXXXX ! I am Dr Shareef answering your query. Tender swollen lymph nodes are due to infection of the draining area for the nodes and with your symptoms could be the nose, throat or the sinuses.Fever is due infection. You have to take a course of antibiotics, steam inhalation and some decongestant drug after getting yourself examined by a ENT specialist/family physician. Good luck.
Above answer was peer-reviewed by
Follow-up: Have tender swollen lymph nodes, constant drainage down back of throat and fuzzy feeling. Cause? 2 days later
Hello! I have started azirhromycin today, and I am experiencing some diarrhea. When should I be concerned about the severity of the diarrhea? Also, my swollen lymph node hase become more painful- is that normal?
Answered by Dr. M Y Shareef 6 hours later
Brief Answer:
Better to get reviewed by your treating doctor.

Detailed Answer:
HiXXXXX ! It was to hear from you. The delay in responding to your query was due to the odd late night hours in this region when your mail might have reached.

Azithromycin is an antibiotic, which may not be well tolerated by some. It may cause some abdominal discomfort with diarrhoea in those intolerant to it. You need not be worried about the diarrhoea unless it is severe and hampering your daily routine life and causing dehydration.

However, I am doubtful if the organism causing the infection in your lymph node is sensitive to azithromycin or not, as the pain in the nodes as you say has increasesed. I am not aware if you got yourself examined before starting your antibiotic. If not , and if the size of the lymph node increases along with the associated pain, may be it is going to form an abscess, and in that case, I would suggest you to get yourself reviewed by your ENT specialist/family physician. Till then please add an anti inflammatory drug to your medicines.

I hope I have answered your query. Thank you for using the XXXXXXX portal for your health query. Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor